Main Forums > I Just Tested Poz

Newly Invected - A million questions!?

(1/3) > >>

hozer:
hello all...


i finally decided to get active and stop wondering --- my doctor, i thought, at first was great but now he's just annoying me. I find he doesn't educate me enough and many times he doesn't explain anything.

for example ---- i lost sensation in very end of my big toes... this started about 4-6 weeks after starting treatment -- he said it was nothing and should pass... later in an HIV support group I find it's called neuropathy -- very common and not much can be done. I don't care about having it was much as it being something so simple. I suppose it could be something else but I'm starting to get scared like this doctor is not a good ID doctor...

so here are my questions...

1. Pills.... I was doing once-a-day Atripla -- but had an almost fatalistic rash to the sustiva-- hospitalized me for a day so on to the next: Truvada, Reyataz and Norvir combo.
 
oops forgot the crucial--- diagnosed 10-27-06 and confirmed with blood 10-31-06 (halloween). CD4 was 440 and VL was 660,000 --- doctor recommended combo and never told me that i could wait and see--- i was pretty sick though (recovering meth/x/k/ghb addictions) --- and pretty much-- i didn't eat or sleep for the month of august-- gala vanting in the bathhouses in chicago --- that's when I had to get it.

I went through hell for 4 months--- I had psoriasis since I was 17 (I'm 28 now) -- and I guess-- we all guess--after docs, meds, specialists and hospitals (6) -- no one knew what I had wrong.... but I had this rash that was postulated on my back, scales on my arms, legs and feet -- scales and scalp eczema --- i had that facial rash that makes you look like a red raccoon --- finally my doc went with a derm consult and we treated it as psoriasis and fungal infections ---

the biggest bitch of it all was the ITCHING --- and the blood work-- over and over -- syhpuluss and hep testing-- everyone was convinced it was those two-- or or the other no matter how many times i cleared the test....

so after everything -- up to today and including my newly psych treatment for my craziness with all this mess I got myself into .. I'm on...(the vitamins i started on my own after reading online)

8am
 Reyataz 300
 Norvir 100
 Truvada
 Zyrtec - 10mg
 Omega-3
 500 mg Vit C
 Multi-vit
 1 garlic tab
 
6pm
 Zoloft 50mg (Starting)
 1 garlic tab

Bedtime
 Seroquel 100mg

My VL has dropped from 570,000 at Christmas to 220,000 in the beginning of Feb-- T cells went from 440 to 560..

LOL! I'd say I lost you by now but -- from what I gather --- most of you veterans are ready for more =)   

so my questions...

1. What should I add to diet?
2. Why do I fart so much? (No I'm no kidding) - I eat high fiber cereals everyday to keep me 'moving' -- advice?
3. Whats Selenium about? ???
4. What is this percentage (%) many of you are displaying -- I assume it's the T4-percentage-- how do I calculate mine?
5. Did anyone try .. or is on the KPAX vit supp? Just curious about this all-in-one HIV vitamin combo
6. I've been juicing and i contrib that to feeling better---and cleaning me out -- Any one else have severe eczema and/or psoriasis that was irritated by seroconversion?

I think I'm going to do a cleansing diet --- I'm hoping the biggest factors are the fact that I quick all drugs, liquor and smoking the day I was diagnosed and my body is just purging a decade of poisens but you would think I would be cleared by now?

so -- that's me for now -- more of rants but some questions there--feel free to reply to one or all--- thanks guys! ;) ;D :D

Tucsonwoody:
Hey Hozer -

It sounds like you're going through many of the issues many HIV+ people deal with and I regret that so many different things have happened so fast.  I'm not one of the experts here, so can only give you a couple of leads on answers, but am sure you'll hear from many people who can and will help a lot.

First - if you haven't already, take a look at the lessons section here on Aidsmed.  There is a lot of great info there, for instance here is part of the explanation of CD4 cells and percentage: http://www.aidsmeds.com/articles/TCellTest_4727.shtml

What is the T4 Percentage?

If you look at your lab report, you will also see something called your CD4+ percentage (%). This is an important number for you and your doctor to know. In healthy adults, the number of T4 cells make up between 32% and 68% of the total number of lymphocytes a large group of white blood cells that include T4 cells, T8 cells (see below), and B-cells. In fact, the lab uses the T4 percentage to determine the number of T4 cells in a sample of blood.

The T4 percentage is sometimes a more reliable measurement than the T4 count because it tends to vary less between measurements. For example, one person's T4 count may vary between 200 and 300 over a several month period while their T4 percentage remains constant at, say, 21%. Provided that the T4 percentage stays at 21% or higher, the immune system still appears to be functioning properly, regardless of what the T4 count is. At the same time, a T4 percentage at or below 13% regardless of what the actual T4 count is usually means that the immune system is damaged and that it is time to begin prophylactic treatment (drugs to prevent diseases) for opportunistic infections like PCP.

You should be able to get that % number from your doctor.

The gas is not uncommon, I know when I was really sick last fall I could have filled the goodyear blimp and I think the Army was going to use it as a weapon...but as I got healthier and started being able to drop some of the meds I was on, it went away.

This article at the body website says in part, this about the ol gas issue: http://www.thebody.com/gut/gut_5_gas.html

Are HIV Meds to Blame?

Basically every HIV medication can cause gas, but these in particular may be more likely to do so than others:

    * Kaletra
    * Norvir
    * Invirase
    * Truvada
    * Viracept
    * Viread

So it could be med related.  But diet also can have an impact as you probably already know.  That article offers some suggestions on reducing the problem.

Another thing to keep in mind is the fact that as your immune system starts to get better it might start fighting things you have had but that it couldn't fight before and that sometimes means that for awhile you'll get sicker, before you get better.  Doesn't happen to everyone, but can make you worried if you're not aware of what's going on.

So there are a few things I hope will help some.  I'd also add that one of the hardest things to do, but also one of the most important is to try to not let all these issues overwhelm you.  Easier said then done...but hopefully as others respond and you read some of the other posts here, you'll see there are so many people who have made it through these very rough few months.

I am also glad you took the time to post these questions, as you are no doubt asking questions that others are thinking about as well.  Hope to see you here often to rant and rave and let us know how you're doing...that's what this place is really all about.

allopathicholistic:
In answer to your numbered questions:

1. Re: Foods
http://www.aidsmeds.com/articles/Nutrition_7670.shtml

(When you get to that page, note the "Lesson Index" on the right hand side and you'll find this about foods: http://www.aidsmeds.com/articles/Nutrition_4981.shtml )

3. Re: Selenium
http://forums.poz.com/index.php?topic=8189.0
http://forums.poz.com/index.php?topic=3355.0

5. Re: KPAX
http://forums.poz.com/index.php?topic=1745.0

---------------

The AIDSMEDS built-in search function is ***excellent*** so have fun searching and learning!  ;D  http://forums.poz.com/index.php?action=search  8)

PJC0510:
Yep the gas is the worst!  It did stop after a bit, I am on truvada and kaletra.  Now there is the diarrhea now and then, maybe once a week.  But Take meyamucil in the mornings to stop that. 

Hang in there, the farts will cease (from the pills anyway!_  =)

sdcabincrew74:
Well have 18 months on the same combo, (norvir, truvada and reyetaz) the farts have not stopped for me.  I take gas-x which helps a bit.  The combo is easy on the body (at least for me) so you should see good results. 

Find a good HIV or infectious disease specialist, if you do not like your doctor switch!  Your relationship with your doctor will directly impact your quality of life, IMHO.

As for vitamins, basically, do not waste money on KPAX (IMHO) eat a good healthy diet, lots of protein and fiber, watch the bad fats and enjoy.  Nothing, no pill in the world, beats a varied diet high in fruits, vegies, dairy, meat, poultry and seafood.  All things in moderation.

Do not forget a daily walk or some other form of exercise, that will help your waist line, reduce stress and keep you moving.  Also, truvada can cause insomnia for some and exercise helps overcome this.

Lastly, no science on this but, water, LOTS of water.  Lets face it the meds are toxic.  Keep the water flowing in your body.  There is little science behind that but I can tell days I am not drinking enough water.....lots of clean water to keep the system flushed out!

Take care, it does get better hon!

Navigation

[0] Message Index

[#] Next page

Go to full version